Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 199, NWS Shreveport, LA

June 3, 2009Caddo Parish, De Soto Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 3, 2009, 2:41 PM CDT for Caddo Parish, De Soto Parish, Red River Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2009, 2:41 PM CDT (19:41 UTC)
Expired
Jun 3, 2009, 3:30 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA

The radar

The Shreveport radar (KSHV), 29 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1773 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:23 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 3, 10:23 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 AM CDT WED JUN 3 2009

...NO FORECAST UPDATE WILL BE MADE AT THIS TIME...

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN OVERNIGHT CONVECTIVE
COMPLEX CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY LATE THIS
MORNING.  WITH A PLETHORA OF MESOSCALE BOUNDARIES IN PLACE...A
LITTLE BIT OF REDEVELOPMENT COULD TAKE PLACE THIS AFTERNOON IN THE
MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF AN APPROACHING COLD
FRONT.  SPEAKING OF...THE FRONT HAS STARTED ENCROACHING UPON
NORTHWESTERN PARTS OF THE FORECAST AREA.  IT SHOULD SLOWLY MOVE
THROUGH THE REGION OVER THE NEXT 24 HOURS OR SO...DRIVEN BY A SERIES
OF SHORTWAVE TROUGHS.

AFTER LOOKING AT THINGS...I FEEL THE OVERALL RISK FOR SEVERE STORMS
IS NEXT TO NOTHING.  LOW-LEVEL WIND SHEAR VALUES ARE WEAK /GENERALLY
ON THE ORDER OF 10-15 KNOTS/.  EVEN THOUGH THESE VALUES COULD BE A
LITTLE HIGHER IN VICINITY OF THE FRONT...THE LACK OF STRONGER
SYNOPTIC SCALE FORCING SHOULD KEEP THUNDERSTORM INTENSITY DOWN A
BIT.  IF WE CAN GET MID-LEVEL LAPSE RATES TO STEEPEN ENOUGH...I
CANNOT RULE OUT AN ISOLATED HAIL-PRODUCING STORM.  THAT SHOULD BE
THE EXCEPTION AND NOT THE RULE THOUGH...AND WILL DOWNPLAY ANY SEVERE
WEATHER RISK FOR THIS AFTERNOON.

THE AIRMASS REMAINS QUITE MOIST...WITH PRECIPITABLE WATER VALUES
FORECAST TO APPROACH 2 INCHES NEAR THE FRONT.  THIS COULD MAKE SOME
EFFICIENT RAINMAKERS WITH SOME OF THE STRONGER STORMS.  THE RESULT
COULD BE A LITTLE BIT OF PONDING OF WATER ON AREA ROADWAYS.

OVERALL...THE ONGOING FORECAST APPEARS TO BE IN DECENT SHAPE AND
WILL NOT MAKE ANY CHANGES AT THIS TIME.  /21/

&&

.AVIATION...
SE MOVING OUTFLOW BOUNDARY ALONG A LINE FROM KELD...TO KSHV MAY KICK
OFF A FEW TSRA OVER THE NEXT HOUR OR SO...BUT ACTIVITY SHOULD
DIMINISH AS OUTFLOW WASHES OUT. ALSO...A FEW SHOWERS LEFT OVER FROM
THE EARLY MORNING MCS REMAIN ACROSS SW AR...AND SHOULD CONTINUE TO
DIE OFF OVER THE NEXT HOUR OR SO AS WELL. COLD FRONT APPEARS TO BE
ROUGHLY ALONG A LINE FROM KNLC...TO KCRS...TO KCLL. THE FRONT WILL
GRADUALLY PUSH THROUGH THE AREA BEGINNING LATE THIS MORNING IN THE N
AND W AND THROUGH THE SE PORTIONS OF THE REGION BY LATE TONIGHT.
CONVECTION WILL BE POSSIBLE THIS AFTERNOON WITH DAYTIME HEATING...
ESPECIALLY AS THE FRONT APPROACHES...BUT SHOULD REMAIN SCT IN
NATURE. CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING...AND/OR
WITH FROPA. MVFR/IFR CIGS WILL BE POSSIBLE POST-FRONTAL PASSAGE...
AND WILL LIKELY NOT LIFT UNTIL MIDDAY THURSDAY. SE WINDS 5-10 KT
WILL BECOME NW AT 3-5 KT OVERNIGHT AFTER FROPA. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  64  82  61  89 /  50  50  10   0   0
MLU  88  67  79  61  86 /  50  70  30   0   0
DEQ  80  59  80  56  87 /  80  50  10   0   0
TXK  83  62  78  59  87 /  60  50  10   0   0
ELD  86  62  78  56  86 /  60  70  20   0   0
TYR  85  63  83  61  89 /  50  30  10   0   0
GGG  86  64  82  59  89 /  50  40  10   0   0
LFK  89  66  85  62  91 /  50  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...D. BUTTS
AVIATION/FIRE WEATHER FORECASTER...RICHARDSON
Hazardous weather outlook, Jun 3, 11:20 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT WED JUN 3 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1120 AM CDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR
STATE REGION THROUGH THIS EVENING...BEFORE DISSIPATING WITH THE
LOSS OF DAYTIME HEATING. A FEW OF THE STORMS COULD BECOME STRONG
IN VICINITY OF A SLOW MOVING COLD FRONT...PRODUCING BRIEF PERIODS
OF HEAVY RAINFALL AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH
IN DIAMETER. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
THOUGH IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

D. BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:02 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola28 min
Jun 3, 3:37 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby38 min
Jun 3, 4:12 PM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine, Shelby63 min
Jun 3, 2:31 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto44 min
Jun 3, 3:24 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster36 min
Jun 3, 3:45 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster45 min
Jun 3, 4:01 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster44 min
Jun 3, 4:34 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union41 min
Jun 3, 5:02 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn58 min
Jun 3, 5:18 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union27 min
Jun 3, 5:58 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Red River, Winn62 min
Jun 3, 5:41 PM CDTFlash Flood WarningSHVUnion2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.